Evidence map›Paper›PMID 32577373›Full record

ArticleRespiratory medicine case reports2020

Nivolumab-induced contact dermatitis in a patient with advanced lung cancer.

Shintaro Sato, Tomohiro Oba, Hiroki Ohta, Yuta Tsukahara, Gen Kida, Emiri Tsumiyama, Kenji Kusano, Tomotaka Nishizawa, Rie Kawabe, Hideaki Yamakawa and 3 more

Open access · goldAbstract readCase Reports
In one paragraph

Article in Respiratory medicine case reports, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.4field-weighted citation impact, top 36% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 6 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

13 authors at 1 institution in 1 country.

Shintaro SatoDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Tomohiro ObaDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Hiroki OhtaDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Yuta TsukaharaDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Gen KidaDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Emiri TsumiyamaDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Kenji KusanoDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Tomotaka NishizawaDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Rie KawabeDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Hideaki YamakawaDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Keiichi AkasakaDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Masako AmanoDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Hidekazu MatsushimaDepartment of Respiratory Medicine, Saitama Red Cross Hospital, Saitama, Japan.
Saitama Red Cross Hospital · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

An 85-year-old man was being treated for advanced squamous cell lung carcinoma with nivolumab as a second-line treatment. From the beginning of the third course, erythema appeared on his trunk and gradually progressed. Around the start of the fifth course, erythema spread to the proximal part of all limbs in addition to the trunk and was accompanied by a strong itching sensation. He was diagnosed as having contact dermatitis by a dermatologist because his rash was observed only where the moisture-absorbing fiber material of his underwear made contact with the skin surface. After suspending treatment of nivolumab, changing his underwear to a cotton material, and using moisturizers and steroid ointments, his rash disappeared in about a month and the size of his lung tumors remained reduced. The patient developed contact dermatitis despite the use of similar underwear without any skin problems for several years. We speculated that nivolumab-induced T-cell activation may have occurred in his skin, making him more likely to develop contact dermatitis, whose onset is thought to involve T-cell activation. No cases of contact dermatitis have been reported previously although the frequency of eruption as an immune-related adverse event is relatively high. When using immune checkpoint inhibitors including nivolumab, clinicians need to pay attention to the occurrence of skin disorders related to T-cell activation.

Indexed as

ALK, anaplastic lymphoma kinaseContact dermatitisCTCAE, Common Terminology Criteria for Adverse EventsEGFR, epidermal growth factor receptorICI, immune checkpoint inhibitorImmune-related adverse eventirAE, immune-related adverse eventLung cancerNivolumabPD-L1, programmed death-ligand 1

Identifiers

PMID32577373
PMCPMC7303977
OpenAlexW3035196839

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.